MAUDE Adverse Event Report: ICU MEDICAL, INC. DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL, INC. DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-3468-24
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the safety device malfunctioned while de-accessing the port.The registered experienced a needle stick as a result.
 
Additional Manufacturer Narrative
Device was returned for investigation.It was reported that.One image was returned showing the needle out of its position in the safety holder.As received, a red point lok needle safety device was returned with the gripper plus needle.The needle was observed to be outside of the needle base.No other damages or anomalies were observed.An attempt to reinsert the needle back into the safety position was not possible without damaging the base hinge.The complaint of a safety mechanism malfunction can be confirmed.The probable cause is unknown.The timeframe of the occurrence cannot be determined.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
DELTEC GRIPPER PLUS NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL, INC.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key24700898
Report Number3012307300-2026-02947
Device Sequence Number21448593
Product Code FPA
UDI-Device Identifier10610586033070
UDI-Public(01)10610586033070(17)290606(10)6023363
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number21-3468-24
Device Lot Number6023363
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale